Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

What causes red,shiny and flattened spots on glans penis?

User rating for this question
Very Good
Answered by

HIV AIDS Specialist
Practicing since : 1974
Answered : 2266 Questions
Good Afternoon, I have been with the same girl for 3 years, but did receive oral from a different girl about two months ago. About three weeks ago I saw that I had these slightly red, shiney marks on my glans. I freaked out and did what everyone does and looked every where online. I saw herpes, warts, syphilis, etc. I can tell you these spots are flat, non raised, do not itch, do not hurt, and never had any discharge. I think I am overanalyzing so I went to a doctor ( one I never been to) showed him and he said I am not sure but it could be herpes. I couldn't imagine herpes being on my glans for three weeks with no pain, no ooze, no blisters. I did get cream for this and just began using it...its the Clotrimazole and Betamethasone cream which I believe from my research should get rid of it. Please help as I spoke with the girl I was with one other time and shes clean, plus would herpes show up a month later? How long do I put the cream on for and when should it clear?
Posted Tue, 25 Feb 2014 in General Health
Answered by Dr. S. Murugan 57 minutes later
Brief Answer: Unlikely Herpes.Genital psoriasis,LP,wart likely Detailed Answer: Hi, Welcome to XXXXXXX Thanks for posting your query. Nothing to get excited about your problem. The description given by you does not fit with genital herpes as you had no vesicles, persisting for more than two weeks as flat papule. Neither it seems to be due to any STD. Red, shiny flattened spots on glans penis strikes me to think of the possibility of some dermatological conditions like genital psoriasis or Genital Lichen Planus lesions. Genital wart is an another possibility rarely looks like a flattened appearance. Consult a Dermato-venereologist or a Genito-urinary physician. He/she will examine you and guide you to have investigation and for further treatment. Get well soon. Dr S.Murugan
Above answer was peer-reviewed by
Follow-up: What causes red,shiny and flattened spots on glans penis? 7 minutes later
Thank you DR...did you see the three photos I attached? This is exactly what it has looked like for about three weeks.
Answered by Dr. S. Murugan 10 minutes later
Brief Answer: Mild balanitis. No psoriasis, LP or warts. Detailed Answer: Hi, Welcome back. I saw the pictures. It neither fits with psoriasis, nor lichen planus nor warts nor Herpes. It seems to be mild balanitis due to some irritations. Frequent washing itself may help sometimes. avoid any soaps or antiseptics. Oral sex with a new girl also may be a reason.Consult your physician. Sometimes your partners may need treatment. Dr S XXXXXXX
Above answer was peer-reviewed by
Follow-up: What causes red,shiny and flattened spots on glans penis? 1 minute later
Thank you so much...I received a Clotrimazole and Betamethasone cream from the doctor who told me it was herpes even though I haven't had any sexual contact in two months and had no pain or sores. Should I continue to use this cream..I tried it for one day so far? I think maybe trying every possible cream made it stay longer...please let me know you final thoughts on if I should use the cream.
Answered by Dr. S. Murugan 15 minutes later
Brief Answer: You can continue application Detailed Answer: Hi, Welcome once again. Clotrimazole with beclmethasone cream is not the treatment for Herpes. But it may likely to help your present condition. You can use this cream for 3 weeks. It will take care of yeast infection and some irritant condition also.If there is no improvement, withdraw and reconsider other investigation. If there is no lesion after 3 weeks you can stop the treatment. DR S.Murugan
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor